| Model Number |
FA-55150-1030 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/23/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id nv unk pipeline (lot: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that a marksman catheter was found ruptured upon removal.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the right posterior communicating artery.The accessed vessel was the femoral artery.It was noted the patient's vessel tortuosity was minimal.It was reported that the patient had an aneurysm at the right posterior communicating artery segment and was scheduled for treatment with a ped dense mesh stent.After establishing access, the marksman microcatheter was positioned, but when delivering the ped stent 425-16, the stent could not be advanced out of the microcatheter.The stent could not be advanced through the microcatheter despite multiple attempts, so the microcatheter was withdrawn for inspection, and a crack was found at the proximal end of its flexible segment.To ensure procedural safety, a new microcatheter was used instead, and the procedure was completed successfully.It was reported catheter rupture occurred.The catheter was broken in the middle section.There was friction or difficulty during delivery.Aside from the rupture, there was no other damage observed to the catheter.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
Event or Problem Description
Additional information was received reporting that the resistance occurred in the midsection of the catheter.There was continuous saline flush administered and maintained ad indicated in the ifu.There was no observed damage to the pipeline pushwire.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Product analysis as found condition: the marksman catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The pipeline flex revascularization device used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the marksman hub.The marksman catheter was found accordioned between ~45.2 and ~42.8cm form the distal end; and found stretched/accordioned/flattened between ~33.2cm and ~18.0cm from the distal end.No damages or irregularities were found with the distal tip or marker band.The entire length of the marksman was inspected under a microscope, and no breaks or ruptures were found with the micro catheter body.Testing/analysis: the marksman total length was measured to be ~162.0cm, and the usable length was measured to be ~154.5cm, which is no longer within specification (specification: total(ref) = 157cm ±3cm, usable: 150cm ±3cm).It is likely the stretching damage found contributed towards the out of specification.The marksman was flushed, and water was observed to exit the distal end only with no leaks found throughout the micro catheter.An in-house 0.0265¿ mandrel was inserted into the marksman hub, through the micro catheter body and became stuck at the proximal accordioned section.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter rupture¿ or ¿crack¿ was not confirmed as no breaks or ruptures were observed with the returned marksman.The customer report of ¿catheter resistance during device delivery¿ was confirmed as the damages found is consistent with resistance.Possible causes for catheter resistance include, but not limited to, patient vessel tortuosity, insufficient flush rate, catheter/device damage, or insufficient device hydration.Customer reported vessel tortuosity as minimal, devices were prepared/flushed per ifu, continuous flush was used and no damages was found to the pipeline.Therefore, the likely cause could not be determined.The marksman was found flattened/accordioned/stretched.It is possible the damages occurred due to advancing/retracting against the reported resistance.Other possible contributors to the catheter damage are patient vessel tortuosity, device removed aggressively, or catheter entrapment.As the pipeline flex device used in the event was not returned, any contribution of the pipeline towards the resistance could not be determined.The pipeline flex device used is compatible with the marksman catheter.The catheter total and usable length was measured above specification, likely due to the stretching found.There was no indication that the event was related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.